Nevada, 2005Heavy Snow in Nevada, January 27 to 28, 2005
January 27 to 28, 2005 · NWS REV · 1 event in 1 county or zone
Storm total snowfall amounts:Mt.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storm total snowfall amounts:Mt. Rose Ski Resort 10 inches
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jan 27, 3:30 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 27, 3:30 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 PM PST THU JAN 27 2005
.SHORT TERM...
PACIFIC STORM STILL ON TRACK TO MOVE INTO THE FORECAST AREA LATE
TONIGHT AND FRIDAY. GFS CONTINUES TO HANDLE THE SYSTEM BETTER THAN
THE ETA...ALTHOUGH BOTH ARE MEAGER IN QPF AMOUNTS IN THE LEE OF THE
SIERRA WHICH I BELIEVE ARE UNDERDONE. A TRICKY FORECAST AS SYSTEM TO
SPLIT RIGHT AS IT MOVES INTO THE SIERRA. SNOW AMOUNTS WILL BE IN THE
ADVISORY CRITERIA ALONG THE SIERRA FROM SOUTHERN LASSEN COUNTY
SOUTHWARD. HEAVIEST SNOW WILL OCCUR IN THE MORNING HOURS WITH 6-12
TOTAL IN THE SIERRA. THE ADVISORY WAS SHORTENED IN DURATION FROM A
24 HOUR EVENT TO A 12 HOUR EVENT AS ONLY SCATTERED SHOWERS EXPECTED
BY EVENING. HAVE ALSO INCLUDED IN THE ADVISORY ZONE
3...RENO/SPARKS/CARSON-CITY/NORTH VALLEYS...AS 1-3 OF SNOW IS
EXPECTED DURING THE MORNING COMMUTE. UPPER DIVERGENCE DRIVING
EXTRA-TROPICAL SYSTEMS COMMA BAND AND IS THE FEATURE TO FOCUS ON AS
IT MOVES THROUGH WESTERN NV VALLEYS IN THE MORNING BEFORE SHEARING
OUT AS MAIN JET DRIVES UPPER TROUGH SOUTH AND EAST. SCATTERED
SHOWERS TO CONTINUE INTO SATURDAY BUT WILL HAVE TO WATCH UPSTREAM
VORT MAX SLIDING THROUGH THE AREA WHICH COULD ENHANCE SHOWER
ACTIVITY. MODELS HAVE BEEN FLIP-FLOPPY ON THIS FEATURE FOR SEVERAL
DAYS NOW.
UPPER TROUGH TO MOVE EAST OF THE AREA SUNDAY WITH COLD NORTHEAST
FLOW KEEPING TEMPS FROM WARMING CONSIDERABLY AND THUS WENT BELOW MOS
GUIDANCE. AS RIDGE BUILDS IN SUNDAY...SKIES TO CLEAR AND INVERSIONS
SHOULD INITIALLY BE WEAK DUE TO COLD AIR ALOFT IN NE FLOW. MILNE
.LONG TERM...MONDAY THROUGH THURSDAY...
UPPER RIDGE WILL MOVE INTO THE PAC NW AND NRN CA/NV NEXT WEEK
BRINGING ANOTHER PERIOD OF DRY WEATHER. DRY NORTHEAST FLOW AROUND
RIDGE WILL KEEP TEMPERATURES COOL OVER WRN NV...BUT MAY BE ENOUGH TO
PREVENT FOG FORMATION MONDAY MORNING. 700MB FLOW DECREASES OVER THE
CWA BY TUESDAY MORNING WITH PATCHY MORNING VALLEY FOG EXPECTED IN
THE RENO-CARSON CITY AREA AND IN PERSHING AND CHURCHILL COUNTIES
THROUGH THURSDAY. HIGH TEMPERATURES ARE EXPECTED TO BE WELL BELOW
GUIDANCE CONSIDERING STILL REMAINING SNOW COVER AND/OR MOIST GROUND
AND INVERSIONS. BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...SNOW ADVISORY FRIDAY 400 AM TO 400 PM ZONE 2.
SNOW ADVISORY FRIDAY 600 AM TO 1000 AM ZONE 3.
.CA...SNOW ADVISORY FRIDAY 400 AM TO 400 PM FOR ZONES
71...72...AND 73.
&&
WWW.WEATHER.GOV/RENOHazardous weather outlook, Jan 27, 11:00 AM PST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
1100 AM PST THU JAN 27 2005
CAZ070>073-NVZ001>005-281500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-
EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
MINERAL AND SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-
SURPRISE VALLEY CALIFORNIA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1100 AM PST THU JAN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.
.DAY ONE...TODAY
PATCHY DENSE FOG WILL CONTINUE THROUGH MIDDAY TODAY FOR THE LOWEST
VALLEY LOCATIONS OF WESTERN NEVADA AND NORTHEAST CALIFORNIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PACIFIC LOW PRESSURE SYSTEM WILL BRING SNOW TO THE SIERRA EARLY
FRIDAY MORNING THROUGH SATURDAY MORNING...SEE THE SNOW ADVISORY
/WWUS45 KREV WSWREV/ FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, X Sw Washoe/W Carson City/Nw Douglas
- When
- January 27, 6:00 PM PST to January 28, 3:00 PM PST
- Where
- X Sw Washoe/W Carson City/Nw Douglas forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.789, -119.640 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in New York, January 27, 20053 deaths · 2 events
- Tornado in California, January 27, 2005$150,000 · F1 · 1 event
- Winter Weather in Nebraska, January 27 to 28, 2005$40,000 · 24 events
- Winter Storm in Kansas, January 27 to 28, 200527 events
- Cold in New York, January 27, 20059 events
- Cold in Maine, January 27, 20058 events
- Winter Weather in Kansas, January 27 to 28, 20056 events
- Heavy Snow in Alaska, January 27, 20053 events
- Heavy Snow in California, January 27 to 28, 20053 events
- Heavy Snow in Colorado, January 27 to 28, 20052 events
- Heavy Rain in Hawaii, January 27, 20051 event
- Heavy Snow in Wisconsin, January 27, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470384.